Side effects of statins: a list of all feelings that the medicine may induce.
STATINS is one of the most commonly prescribed medications. Taking statins, like most things, can have a variety of negative effects.
Statins are successful at lowering cholesterol and preventing heart attacks and strokes, however some people may experience negative effects. What are the various sensations that a person could get after taking the drug?
A generalized sensation of coolness following statin use was investigated in a study published in the National Library of Health.
A 60-year-old man developed a cold sensation after taking rosuvastatin, according to the study.
Even in the summer, the man felt cold all of the time and had to wear additional socks and blankets to keep warm.
The strange sensation lasted for 26 months while he was using rosuvastatin, and it went away within a week of stopping the medication.
The negative effects of statins in the oral cavity were investigated in another study published in the US National Library of Medicine National Institutes of Health.
The goal of the study was to look into the side effects of statins in the oral cavity, as well as the symptoms that occurred after the treatment was stopped.
Dry mouth, itching, bitterness in the mouth, and cough were some of the oral cavity symptoms associated with statin use.
Any muscle soreness, tenderness, or weakness that isn’t due to physical labor should be reported to your doctor, according to the NHS.
The NHS stated, “Your doctor may perform a blood test to measure a chemical in your blood called creatine kinase (CK).”
If your CK levels are five times higher than they should be, you may be advised to discontinue taking your statins.
Alternatively, your statin dose or brand may need to be changed.
Typical signs and symptoms include:
Atorvastatin (Lipitor), fluvastatin (Lescol XL), lovastatin (Altoprev), pitavastatin (Livalo), pravastatin (Pravachol), rosuvastatin (Crestor, Ezallor), and simvastatin (Simvachol) are examples of statins (Zocor, FloLipid).
A high cholesterol level in the blood raises the risk of heart attacks and strokes.
Statins prevent your liver from producing cholesterol by blocking a chemical it requires. As a result, your liver removes cholesterol from your bloodstream.
If you think statins are causing you problems, talk to your doctor about changing your dosage or switching to a different type of medication.